MAUDE Adverse Event Report: BIOMET MICROFIXATION 1.5/0.6 FLAT LEFORT PLATE; CRANIOFACIAL FIXATION PLATE, NON-BIOABSORBABLE

BIOMET MICROFIXATION 1.5/0.6 FLAT LEFORT PLATE; CRANIOFACIAL FIXATION PLATE, NON-BIOABSORBABLE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a revision procedure approximately 11 months post implantation due to fractured plate(s.) the components were removed.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).D10: medical product - zimmer biomet 1.5/0.6 flat lefort plate catalog #: 01-6480 lot #: 185770 qty: 2; zimmer biomet 2.0/0.6 2mm chin plate catalog #: 01-6452 lot #: 187310; zimmer biomet 1.5 3/3 hole 100* left xlong l catalog #: 01-7036 lot #: 022550; zimmer biomet 1.5 3/3 hole 100* right xlongl catalog #: 01-7037 lot #: 886840.G2: foreign - brazil.Visual examination of the provided picture identified one of the plates is fractured.The photo shows all of the explanted devices, and one of the plates is clearly fractured.Medical records and radiographs were provided and reviewed by health care professionals.Review of the available records identified the following: contributing factors of this event include standard ii skeletal deformity and class ii occlusion.On clinical examination, the occlusion was stable but with abnormal maxillary mobility.Fracture of maxillary plates and pseudoarthrosis.Removal of plates, bone grafting, and fixation with new plates and maxillary screws.Panorex images were reviewed by a radiologist.Panorex image from (b)(6) 2022 demonstrates multiple intact malleable plate and screw fixation devices involving the maxilla and mandible with metallic braces seen involving the maxillary and mandibular teeth.Panorex image from (b)(6) 2023 demonstrates similar hardware with fractured malleable plates along the maxilla.Overall fit alignment of the implants is appropriate.Normal bone quality.No signs of loosening, wear, nonunion, malunion, radiolucency.No contributing factors seen.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated report: 0001032347-2023-00262.

Brand Name
1.5/0.6 FLAT LEFORT PLATE
Common Device Name
CRANIOFACIAL FIXATION PLATE, NON-BIOABSORBABLE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18064285
Report Number0001032347-2023-00395
Device Sequence Number7468427
Product Code JEY
UDI-Device Identifier00841036011673
UDI-Public(01)00841036011673(10)185770
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K121589
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-6480
Device Lot Number185770
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2023
Initial Report FDA Received Date11/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age18 YR
Patient SexFemale